Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 19, 2017, 2:44 AM MDT. It took effect at Apr 19, 2017, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2017, 2:44 AM MDT (08:44 UTC)
- In effect from
- Apr 19, 2017, 11:00 AM MDT
- Expired
- Apr 19, 2017, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
198 WWUS85 KABQ 190844 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 244 AM MDT Wed Apr 19 2017 ...RED FLAG WARNING IN EFFECT TODAY FOR CENTRAL HIGHLANDS AND EAST CENTRAL HIGH PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .Strengthening westerly winds aloft are currently working into portions of northern New Mexico. The warm, dry, and rather unstable atmosphere will allow these stronger winds aloft to mix down to the surface through the afternoon, leading to critical fire weather conditions. Conditions are expected to be most critical along and near the Interstate 40 corridor from Tijeras to Clines Corners to Tucumcari. NMZ107-108-200100- /O.UPG.KABQ.FW.A.0019.170419T1700Z-170420T0100Z/ /O.NEW.KABQ.FW.W.0020.170419T1700Z-170420T0100Z/ Sandia...Manzano and Gallinas Mountains-East Central Plains- 244 AM MDT Wed Apr 19 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM this morning to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The central highlands, including the Sandia, Manzano, and Gallinas mountains, as well as the east central high plains of New Mexico. * 20 FOOT WINDS...Sustained from west at 20 to 25 mph with occasional gusts of 35 to perhaps 40 mph. * RELATIVE HUMIDITY...Dropping to 9 to 15 percent by late afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
1 follow-up statement
075 WWUS85 KABQ 200054 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 654 PM MDT Wed Apr 19 2017 ..FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... .Winds will slowly subside this evening so the red flag warning will be allowed to expire as scheduled. Winds will increase again Thursday afternoon with some spotty critical conditions likely over portions of the west and central. More widespread critical conditions will develop Friday, due to strong northwest winds and low humidities. NMZ107-108-201300- /O.EXP.KABQ.FW.W.0020.000000T0000Z-170420T0100Z/ /O.NEW.KABQ.FW.A.0020.170421T1700Z-170422T0200Z/ Sandia...Manzano and Gallinas Mountains-East Central Plains- 654 PM MDT Wed Apr 19 2017 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Friday morning through Friday evening. * AREA AND TIMING...Sandia, Manzano, and Gallinas mountains, as well as the East Central Plains from mid to late Friday morning until Friday evening. * 20 FOOT WINDS...Northwest 25 to 40 mph with gusts to around 55 or 60 mph. * RELATIVE HUMIDITY...Ranging from 8 to 14 percent Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ101-105-106-201300- /O.NEW.KABQ.FW.A.0020.170421T1700Z-170422T0200Z/ Northwest Plateau-Northwest Highlands-Middle Rio Grande Valley- 654 PM MDT Wed Apr 19 2017 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Friday morning through Friday evening. * AREA AND TIMING...Northwest Plateau, Northwest Highlands and Middle Rio Grande Valley from mid to late morning Friday until Friday evening. * 20 FOOT WINDS...Northwest 25 to 35 mph with gusts to around 40 to 50 mph. * RELATIVE HUMIDITY...Ranging from 6 to 12 percent Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 19, 2:38 AM MDT, 6 minutes earlier.
Area forecast discussion, Apr 19, 2:38 AM MDT, 6 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 238 AM MDT Wed Apr 19 2017 .SYNOPSIS... As a weak storm system slides east through Colorado and Wyoming today, breezy to locally windy conditions will result. Slightly cooler conditions will result behind the associated weak cold front today, mainly west of the central mountain chain. A stronger backdoor cold front will drop into eastern New Mexico tonight, briefly spilling into the Rio Grande Valley Thursday morning. This front is forecast to combine with an upper level trough sliding southeast through Colorado to produce at least isolated showers and thunderstorms to the northern mountains Thursday afternoon and to the northeast highlands and plains Thursday night. Dry but brisk northwest winds will make for cooler temperatures Friday. A relatively strong backdoor cold front will move through Friday night and Saturday. Improving condtions are anticipated for Sunday. && .DISCUSSION... Brisk west winds continuing in the higher terrain this morning with a gust to 32kt at Angel Fire in the past hour. Winds are expected to increase in the lower elevations by mid-morning and peak during the early afternoon. The upper trough responsible for the winds will lift newd out of WY and into the northern plains. The associated surface high is forecast to slide south along the lee of the Rockies tonight, sending a backdoor cold front through eastern NM. This front will briefly push west in the RGV Thursday morning. Meanwhile, another upper level short-wave will move in from the northwest, combining with the backdoor front to produce at least isolated showers and thunderstorms over the northern mountains Thursday afternoon and to the northeast highlands and northeast plains Thursday night. This upper trough is forecast to deepen/strengthen as it moves east of the southern Rockies Friday. The wrap-around precip band may bring a few showers to far northeast NM Friday. Otherwise, strong northwest winds will result most areas Friday. Another, rather strong, backdoor cold front is forecast to drop into eastern NM Friday night, pushing west to the AZ border Saturday morning. This front will result in much cooler conditions Saturday, especially east. Conditions improve Sunday, under an upper level ridge. This ridge is short-lived, sliding east of NM Sunday night. Zonal flow aloft and breezy conditions move in for Monday and Tuesday. Models continue in rather good agreement for next week, indicating a southern shift in the storm track mid-week and beyond. 33 && .FIRE WEATHER... ...Critical fire weather expected today in portions of central and eastern New Mexico... ...A more substantial and widespread critical fire weather event could shape up for Friday... A short wave trough has raced off of the Pacific and will soon be crossing the central Rockies this morning, bringing increased winds aloft into northern NM. Some of the higher terrain in northern NM has already observed some gusty conditions and these should continue through the day, especially over the Sangre de Cristos and central mountains/highlands. Temperatures will cool slightly with dry conditions prevailing and critically low humidity expected in many areas by late afternoon. Mixing heights will remain high with steep temperature lapse rates allowing strong and critical winds to impact some of the central mountains and highlands, as well as the high plains of east central NM. Have opted to upgrade the Fire Weather Watch to a Red Flag Warning for these areas with some marginally critical conditions also bleeding into adjacent zones to the north, namely between Las Vegas and Conchas Dam. No precipitation is expected with the passage of this initial Pacific system today. As the disturbance aloft propagates eastward into the Great Plains, a surface cold front will spill into the eastern plains of NM tonight. This frontal boundary will drop temperatures down several degrees in eastern zones while also introducing shifting wind directions with gusty conditions along and behind the frontal passage. Some of these stronger gusts are even expected to surge into the Rio Grande valley Thursday morning. As Thursday afternoon approaches, breezy to windy conditions are still forecast as the next Pacific wave aloft encroaches upon the Rockies. With temperatures staying well above average in the western NM zones, RH will also plummet in the afternoon and a couple to a few hours of critical conditions will be possible, primarily in the western highlands Thursday. Have opted not to hoist a watch as both the spatial coverage and duration of the critical conditions should be somewhat limited, and the focus will be put on Friday's more significant event. The Pacific wave will overtake the Rockies Thursday night, and should rapidly deepen into a low as it shifts into the plains on Friday. The Pacific cold front associated with this Thursday-Friday system will pack more of a punch with more pronounced cooling. Yet even with the cooler temperature readings, minimum humidity will crash to less than 15 percent over most of the forecast area. In addition, a stout mid level jet rounding the base of the disturbance will yield a more widespread and stronger wind event Friday. This will consequently disperse a widespread critical fire weather event for many zones Friday, primarily along a corridor from the San Juan river basing southeastward over central and east central NM. Into Friday night and early Saturday, the plains segment of the cold front will spill into eastern NM, keeping gusty winds going, just with shifting directions. These should gradually abate late Saturday afternoon. In the extended forecast, the westerlies remain progressive with bursts of stronger winds periodically impacting NM. Now forecast models are not quite as enthusiastic about precipitation prospects by the middle of next week, as this particular trough appears to be less organized. && .AVIATION... 06Z TAF CYCLE Cirrus clouds have thinned, and for now VFR conditions are currently in place across northern and central New Mexico. Low level moisture is attempting to work back into southeastern New Mexico, but at this time no low cloud development is expected within the forecast area. Breezes are still moderate in some locations, and these could offer some periodic gusts overnight. Winds aloft will actually be strengthening toward dawn with ridge tops and peaks observing some strong gusts and even mountain wave activity near and east of the Sangre de Cristo range. Gusts of 25 to 35 kt will then spread over adjacent areas through the day Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 73 38 75 39 / 0 0 0 5 Dulce........................... 69 29 70 32 / 0 0 10 10 Cuba............................ 71 37 71 35 / 0 0 5 10 Gallup.......................... 74 31 74 30 / 0 0 0 5 El Morro........................ 70 28 70 28 / 0 0 0 5 Grants.......................... 74 31 75 33 / 0 0 0 5 Quemado......................... 74 35 75 36 / 0 0 0 5 Glenwood........................ 84 36 85 37 / 0 0 0 5 Chama........................... 63 32 64 31 / 0 0 20 10 Los Alamos...................... 71 48 68 44 / 0 0 10 10 Pecos........................... 72 38 66 37 / 0 0 10 30 Cerro/Questa.................... 70 35 66 34 / 0 0 20 30 Red River....................... 60 29 55 28 / 0 0 50 40 Angel Fire...................... 64 24 58 26 / 0 0 40 50 Taos............................ 71 33 68 33 / 0 0 10 20 Mora............................ 71 40 64 40 / 0 0 30 30 Espanola........................ 78 44 75 43 / 0 0 5 10 Santa Fe........................ 72 47 69 44 / 0 0 5 30 Santa Fe Airport................ 76 42 73 40 / 0 0 5 10 Albuquerque Foothills........... 79 52 78 47 / 0 0 0 5 Albuquerque Heights............. 81 51 80 48 / 0 0 0 5 Albuquerque Valley.............. 83 47 82 44 / 0 0 0 5 Albuquerque West Mesa........... 82 48 81 45 / 0 0 0 5 Los Lunas....................... 83 44 83 41 / 0 0 0 5 Rio Rancho...................... 82 49 80 45 / 0 0 0 5 Socorro......................... 87 49 86 48 / 0 0 0 5 Sandia Park/Cedar Crest......... 73 46 72 44 / 0 0 0 10 Tijeras......................... 76 42 75 40 / 0 0 0 5 Moriarty/Estancia............... 77 36 73 36 / 0 0 0 10 Clines Corners.................. 74 42 68 40 / 0 0 5 10 Gran Quivira.................... 78 46 77 46 / 0 0 0 5 Carrizozo....................... 81 47 82 48 / 0 0 0 5 Ruidoso......................... 77 43 76 44 / 0 0 5 5 Capulin......................... 74 39 61 40 / 0 0 20 30 Raton........................... 80 40 66 38 / 0 0 20 30 Springer........................ 80 41 67 39 / 0 0 20 30 Las Vegas....................... 77 40 65 40 / 0 0 10 30 Clayton......................... 86 46 68 46 / 0 0 10 30 Roy............................. 82 44 67 44 / 0 0 10 30 Conchas......................... 87 52 73 51 / 0 0 0 30 Santa Rosa...................... 86 48 74 47 / 0 0 5 20 Tucumcari....................... 92 51 76 51 / 0 0 0 30 Clovis.......................... 88 52 74 51 / 0 0 0 30 Portales........................ 88 53 76 53 / 0 0 0 20 Fort Sumner..................... 88 53 76 51 / 0 0 0 20 Roswell......................... 94 56 85 53 / 0 0 0 5 Picacho......................... 86 51 81 51 / 0 0 0 5 Elk............................. 82 48 80 48 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM MDT this morning through this evening for the following zones... NMZ107-108. && 33
Hazardous weather outlook, Apr 18, 4:26 AM MDT, 22 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 426 AM MDT Tue Apr 18 2017 NMZ501>540-191030- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 426 AM MDT Tue Apr 18 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Winds aloft will increase today and especially overnight, resulting in increasing winds mainly across the eastern plains and the higher terrain of western New Mexico. Breezy to windy conditions will continue in the higher terrain and across areas east of the central mountain tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong northwest winds are expected on Wednesday with dry conditions. A few hours of critical fire weather conditions will be possible across much of eastern New Mexico Wednesday afternoon due to the strong west and northwest winds and low relative humidity. Thunderstorms will likely develop across the northern Sangre de Cristo mountains Thursday afternoon, spreading east to the northeast highlands and plains Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:39 AM MDT | Wind Advisory | ABQ | 12 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.